MAUDE Adverse Event Report: ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS

ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Catalog Number 10802702
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the 14f x 20cm schon xl double lumen catheter had been in situ for approximately 5 days when the catheter was noted to contain air bubbles.There were not any noticeable holes, perforations, or cracks in the tubing.No bubbles entered the patient as dialysis was stopped when the bubbles were seen in the catheter.The catheter was removed and replaced with a long-term catheter.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was a 14f schon dialysis catheter.The customer's complaint of "the catheter was noted to contain air bubbles" cannot be confirmed as the sample was tested and found to have no observed manufacturing non-conformances.A potential root cause for the customer having found air bubbles within the catheter could have been cause by a loose connection to the dialysis catheter (dc) luers during treatment.The schon dialysis catheter is supplied to angiodynamics by the supplier martech as a purchased finished device.Angiodynamics is distribution only and does not perform any further processing once received from martech.The device manufacturer (martech) has been notified of this event via e-mail (vendor notification).A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the end user with states; "it is recommended that only luer lock (threaded) connections be used with this catheter (including syringes, bloodlines, iv tubing and injection caps).Repeated over tightening of bloodlines, syringes and caps will reduce connector life and could lead to potential connector failure.Inspect the catheter frequently for nicks, scrapes, cuts, etc.Which could impair it performance." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SCHON XL DIALYSIS CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16538000
Report Number1319211-2023-00010
Device Sequence Number5993303
Product Code MSD
UDI-Device IdentifierH787108027025
UDI-PublicH787108027025
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10802702
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale
Patient Weight70 KG